Alert archive / New Jersey / Coastal Flood Statements in 2010
Coastal Flood Statement 20, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Oct 9, 2010, 2:54 AM EDT for 5 counties in New Jersey. It took effect at Oct 9, 2010, 8:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2010, 2:54 AM EDT (06:54 UTC)
- In effect from
- Oct 9, 2010, 8:00 AM EDT
- Expired
- Oct 9, 2010, 11:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 27 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WHUS41 KPHI 090654 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 254 AM EDT SAT OCT 9 2010 ...SPOTTY MINOR TIDAL FLOODING POSSIBLE THIS MORNING... NJZ013-014-020-022>027-091500- /O.NEW.KPHI.CF.S.0020.101009T1200Z-101009T1500Z/ WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 254 AM EDT SAT OCT 9 2010 WINDS WILL BECOME NORTH OR NORTHWEST BEHIND A WEAK FRONT WHICH WILL CROSS THE AREA EARLY TODAY. SINCE THE NEW MOON ONLY OCCURRED A FEW DAYS AGO, THE OCEAN WATER LEVELS ARE HIGHER THAN NORMAL. SOME SPOTTY, MINOR TIDAL FLOODING MAY OCCUR ALONG THE NEW JERSEY SHORE AREAS AROUND THE TIME OF HIGH TIDE THIS MORNING. THIS HIGH TIDE OCCURS AROUND 9 AM. MORE MINOR TIDAL FLOODING MAY OCCUR SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Oct 8, 10:56 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 8, 10:56 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1056 PM EDT FRI OCT 8 2010 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM IN THE CANADIAN MARITIMES WILL REMAIN IN THAT VICINITY THROUGH THE WEEKEND. HIGH PRESSURE IN THE TENNESSEE VALLEY WILL SLOWLY SLIDE EASTWARD AND WEAKEN SOME THROUGH SUNDAY. MEANWHILE, A WEAK COLD FRONT ARRIVING FROM THE NORTH WILL MOVE THROUGH OUR AREA ON SATURDAY BEFORE STALLING TOWARD THE DELMARVA. ANOTHER HIGH PRESSURE SYSTEM, FROM NEAR HUDSON BAY, WILL SLIDE SOUTHEASTWARD SATURDAY AND SETTLE ACROSS OUR AREA SUNDAY BEFORE WEAKENING AND SHIFTED TO THE EAST MONDAY. ANOTHER WEAK FRONTAL BOUNDARY ARRIVES SUNDAY NIGHT AND MONDAY. THE NEXT COLD FRONT IS SCHEDULED TO ARRIVE LATE WEDNESDAY AND THURSDAY, THEN HIGH PRESSURE BUILDS TOWARD OUR AREA FRIDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SKIES APPEAR TO BE ABSOLUTELY CLEAR OVER THE FORECAST AREA THIS EVENING. SFC WINDS HAVE DIED DOWN AND A FEW STATIONS ARE REPORTING CALM CONDITIONS ATTM. GUIDANCE INDICATES SOME PRESS GRADIENT BEING MAINTAINED OVERNIGHT SO WE EXPECT LIGHT WLY WINDS TO PERSIST IN MOST AREAS. OVERALL A PRETTY GOOD NIGHT FOR RADIATIONAL COOLING BUT TEMPERATURES IN URBAN AREAS AND NEAR THE OCEAN OR BAY SHORES WILL REMAIN A FEW DEGREES WARMER. WE NUDGED MIN TEMPS DOWNWARD IN NORTHERN NJ WHERE WINDS HAVE MANAGED TO DECOUPLE MORE EFFICIENTLY. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... THE LARGE AND STRONG CLOSED LOW IN THE VICINITY OF THE CANADIAN MARITIMES WILL CONTINUE TO HAVE AN INFLUENCE ON OUR WEATHER THROUGH MONDAY. THIS WILL HELP TO SEND ENERGY DOWN THE NORTHWESTERLY FLOW ALOFT AND POTENTIALLY EVEN ALLOW THE TROUGH TO EXPAND/AMPLIFY FOR A TIME IN THE NORTHEAST TO THE MID ATLANTIC. THE FAST NORTHWEST FLOW ALOFT INTRODUCES UNCERTAINTY REGARDING THE TIMING OF SHORT WAVES. FOR SATURDAY, A WEAK COLD FRONT ARRIVING FROM THE NORTH WILL SETTLE ACROSS OUR AREA BUT MAY STALL IN THE VICINITY. THE MODEL GUIDANCE BRINGS IN THE CAA FROM NORTH TO SOUTH DURING THE COURSE OF THE DAY WITH IT MORE PRONOUNCED UP NORTH. A BAND OF MAINLY MIDLEVEL CLOUDS MAY ACCOMPANY THE FRONT, BUT GIVEN THE LACK OF LARGE-SCALE LIFT AND MOISTURE, WE WILL MAINTAIN A DRY FRONTAL PASSAGE WITH A GOOD AMOUNT OF SUNSHINE. A WIND SHIFT WILL TAKE PLACE IN ITS WAKE AS HIGH PRESSURE JUST NORTH OF THE GREAT LAKES SLIDES SOUTHEASTWARD. THE CAA IS FORECAST NOT TO LAST A LONG TIME AS THE CORE OF THIS NEW AIRMASS GETS PUSHED ACROSS NEW ENGLAND. AS THIS SURFACE HIGH SETTLES RIGHT OVER OUR AREA SATURDAY NIGHT AND SUNDAY, IT LOOKS TO WEAKEN AS THE UPSTREAM RIDGE BREAKS DOWN SOME WITH ENERGY MOVING INTO THE NORTHERN PLAINS. THE AIRMASS SATURDAY NIGHT IS EXPECTED TO BE RATHER DRY WITH LITTLE IN THE WAY OF CLOUDS AND WIND, THUS SETTING CONDITIONS UP FOR GOOD RADIATIONAL COOLING. THE EXCEPTION MAY BE ACROSS THE SOUTHERN ZONES WHERE THE FRONTAL BOUNDARY EITHER STALLS AND WEAKENS AND THE CAA PUSH SLOWS WITH HIGHER DEW POINTS. THE NORTHERN ZONES LOOK TO HAVE A GOOD CHC OF FROST LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. GIVEN THE FORECAST DEW POINTS IN THE 20S ACROSS THE POCONOS, CONDITIONS COULD BE RIGHT FOR A FREEZE. THE COLDER RURAL LOCALES FARTHER TO THE SOUTH COULD GET PATCHY FROST ALTHOUGH CONFIDENCE IS MUCH LOWER GIVEN THE WEAKENING CAA PUSH WITH A SOUTHWARD EXTENT AND DEW POINTS PROBABLY ENDING UP HIGHER. THEREFORE, WE WILL CARRY A FROST MENTION UP ACROSS THE NORTHERN AREAS ONLY FOR NOW AND INCLUDE IT IN THE HAZARDOUS WEATHER OUTLOOK. NO FROST/FREEZE HEADLINES ATTM BUT IF TRENDS HOLD, AT LEAST A FROST ADVISORY WOULD BE NEEDED FOR SOME AREAS. FOR SUNDAY AND MONDAY, THE SURFACE HIGH OVER THE AREA TO START THEN IT SETTLES SOUTH AND EASTWARD WHILE WEAKENING. SEVERAL OF THE MODEL GUIDANCE IS SHOWING A STRONGER SHORT WAVE COMING AROUND THE WEST SIDE OF THE CANADIAN MARITIMES VORTEX LATE SUNDAY. ANOTHER COLD FRONT THEN SLIDES SOUTHEASTWARD AND NOW LOOKS TO CROSS THE AREA LATER SUNDAY NIGHT INTO MONDAY. THERE IS SOME MOISTENING FORECAST TO TAKE PLACE AHEAD OF THE FRONT ALONG WITH WAA ALOFT, HOWEVER AM NOT SEEING MUCH IN THE WAY OF FRONTAL FORCING. THEREFORE WILL GO WITH ANOTHER DRY FRONTAL PASSAGE. GIVEN THE FLOW PATTERN ALOFT, THIS FRONTAL BOUNDARY MAY END UP STALLING IN OUR VICINITY /PERHAPS THE DELMARVA AREA/ AS WE GO THROUGH MONDAY. THE AFOREMENTIONED SHORT WAVE IS FORECAST TO DROP SOUTHEASTWARD MONDAY WITH PERHAPS A SURFACE LOW DEVELOPING ALONG THE BOUNDARY. THE THERMAL GRADIENT ALOFT IS FORECAST TO TIGHTEN UP A LITTLE, A HINT OF POSSIBLE FRONTAL BOUNDARY STRENGTHENING. THE LOW-LEVEL FLOW FROM THE WEST AND SOUTHWEST WILL TEND TO ALLOW AN INCREASE IN MOISTURE, HOWEVER THE INSTABILITY SOME OF THE MODELS ARE GENERATING MONDAY MAY BE A LITTLE OVERDONE AS THE SURFACE DEW POINTS COULD BE TO HIGH /I.E. WRF/NAM/. FOR NOW GIVEN THE TIMING UNCERTAINTY, WE WILL JUST BRING IN SLIGHT CHC POPS MONDAY TO THE WESTERN ZONES. AS FOR TEMPERATURES, GENERALLY SIDED WITH AN EVEN BLEND OF THE NAM/GFS MOS WITH SOME MINOR ADJUSTMENTS. HOWEVER FOR SATURDAY, WE WENT CLOSER TO THE COOLER GFS MOS ACROSS THE NORTHERN HALF OF THE CWA AND THEN CLOSER TO THE WARMER NAM MOS ELSEWHERE. THIS WAS TO ACCOUNT FOR THE ARRIVAL OF THE COOLER AIRMASS/CAA SETTLING SOUTHWARD, AND THE COOLEST AIR ALOFT LOOKING TO NOT GET ALL THE WAY THROUGH OUR CWA. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... EARLY IN THE PD, A WEAK AREA OF LOW PRESSURE MAY BRING SOME SHOWERS TO THE REGION BEGINNING MONDAY NIGHT AND CONTINUING INTO EARLY TUESDAY. WHILE THERE IS SOME DISAGREEMENT IN THE MDLS WRT TO THE ALIGNMENT OF THE SHWRS, SOME LOW POPS ARE WARRANTED. ATTM, IT APPEARS THAT THE BEST CHCS WOULD BE OVER NRN PORTIONS OF THE REGION. HIGH PRESSURE THEN BUILDS IN FOR THE SECOND HALF OF TUESDAY INTO INTO WEDNESDAY NIGHT, BRINGING DRY AND PLEASANT WX. THEN, A CDFNT IS EXPECTED TO APPROACH THE AREA FROM THE WEST BEGINNING EARLY THURSDAY AND CLEARING THE COAST BY THURSDAY NIGHT. THIS FRONT WILL BRING SHOWERS TO THE AREA AND POP CHCS APPEAR TO BE HIGHER THEN THE EVENT EARLIER IN THE WEEK. THERE IS SUBSTANTIAL DISAGREEMENT WITHIN THE LONG RANGE MDLS AS TO WHAT HAPPENS WITH THE FRONT BY ABOUT FRIDAY. THE GFS HAS THE FRONT CLEARING THE COAST, THE UPR TROF REMAINS PROGRESSIVE AND HI PRES BUILDS IN FOR THURSDAY NIGHT INTO THE WEEKEND. THIS WOULD BRING DRY AND PLEASANT WX ONCE AGAIN. THE 08/12Z ECMWF HAS A MUCH DEEPER H5 TROF AND WHILE THE FRONT CLEARS THE CST, THE STRONG UPR LOW MOVES OVER THE AREA AND EVENTUALLY OFF THE CST BY FRIDAY AFTN. HOWEVER, THE CIRCULATION AROUND THIS LOW WOULD KEEP THE POTENTIAL FOR SHOWERS INTO FRIDAY AND POSSIBLY EVEN INTO SATURDAY. THE LATEST ECMWF IS A BIG DEPARTURE FROM ITS PREV RUN AND NO OTHER MDL INDICATES A SIMILAR SOLN ATTM. THE UKMET APPEARS MORE PROGRESSIVE THAN THE GFS, BUT NOT AS EXTREME AS THE ECMWF. FOR NOW, WILL KEEP A DRY FCST AND AWAIT MORE RUN TO RUN CONSISTENCY IN THE ECMWF BEFORE MAKING ANY ADDITIONAL CHANGES. TEMPS LOOK TO BE AROUND NRML THROUGH THE PD. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TONIGHT...VFR CLR. LIGHT WIND. SATURDAY...VFR. NNW WIND GUST LESS THAN 18 KTS. CONFIDENCE ABV AVG. SATURDAY NIGHT...VFR. LIGHT WIND. OUTLOOK... SUNDAY...VFR. W GUST LESS THAN 18KT. CONFIDENCE ABV AVG. MONDAY...VFR. LIGHT WIND. CONFIDENCE ABV AVG. TUESDAY...VFR CIGS WITH A POSSIBLE PERIOD OF MVFR CONDS IN A BAND OF SHOWERS. CONFIDENCE WELL BELOW AVG DUE TO LOW PRES TRACK UNCERTAINTY. WEDNESDAY...VFR. PROBABLY LIGHT WIND. CONFIDENCE AVG. && .MARINE... NO HEADLINES FORESEEN THROUGH AT LEAST MONDAY WITH THE SYNOPSIS SECTION CAPTURING THE ESSENCE OF THE STABLE WEATHER PATTERN. TUESDAY...CONSIDERABLE UNCERTAINTY REGARDING STRENGTH OF CAA AND ASSTD SFC LOW. N WIND IN WAKE OF LOW PRESSURE AND ASSOCIATED CFP MAY GUST 20-25 KT. LOW CONFIDENCE. WEDNESDAY...LOOKS LIKE A LIGHT WIND DAY AS A RIDGE OF HIGH PRESSURE PROBABLY TRANSLATES EASTWARD INTO THE MID ATLANTIC STATES. && .TIDES/COASTAL FLOODING... WE MAY NEED SOME SORT OF COASTAL FLOOD STATEMENT OR ADVISORY OUT FOR WEEKEND MIDDAY HIGH TIDES BUT NO ISSUANCE ON OUR 330 PM PACKAGE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...AMC/GIGI SHORT TERM...GORSE LONG TERM...NIERENBERG AVIATION...DRAG MARINE...DRAG TIDES/COASTAL FLOODING...DRAG
Hazardous weather outlook, Oct 8, 3:33 PM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 333 PM EDT FRI OCT 8 2010 NJZ001-007>010-PAZ054-055-061-062-091945- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH- NORTHAMPTON- 333 PM EDT FRI OCT 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AREAS OF FROST WILL BE POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING AS A CHILLY, VERY DRY AIRMASS WILL BE IN PLACE ALONG WITH LIGHT TO CALM WINDS AND A CLEAR SKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ060-067>071-091945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 333 PM EDT FRI OCT 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-091945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 333 PM EDT FRI OCT 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 4:00 AM EDT | Frost Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 28 hr |
| Oct 9, 3:15 PM EDT | Coastal Flood Statement | PHI | Atlantic, Burlington, Cape May, Monmouth, Ocean | 21 hr |
Nearby
Coastal Flood Statements in New Jersey, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.